Alert archive / Ohio / Tornado Warnings in 2004
Tornado Warning 6, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 30, 2004, 7:28 PM EDT for Auglaize County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 7:28 PM EDT (23:28 UTC)
- Expired
- May 30, 2004, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Auglaize County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:55 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 302328
TORILN
OHC011-310000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
AUGLAIZE COUNTY IN OHIO
* UNTIL 800 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CRIDERSVILLE...OR ABOUT OVER FORT SHAWNEE...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESFIELD...
LAT...LON 4068 8422 4065 8421 4064 8389 4060 8389
4060 8392 4059 8393 4055 8417 4068 8423
4068 8423
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 30, 4:58 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 30, 4:58 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 458 PM EDT SUN MAY 30 2004 UPDATED FOR WATCH IN OHIO .DISCUSSION... MINOR TWEEKS ON TEMPERATURES THE NEXT FEW DAYS...MAINLY BUMPED THEM UP TONIGHT AND DOWN A LITTLE TOMORROW PER CLOUD COVER AND PASSAGE OF FRONT, RESPECTIVELY. WENT WITH CATEGORICAL POPS AHEAD OF THE COLD FRONT THIS EVENING AND ESPECIALLY OVERNIGHT. INITIAL THINKING EARLIER WAS FOR WIDELY SCATTERED CONVECTION IN THE WARM SECTOR BUT LOOKING AT THE IMAGES ACROSS THE OHVLY...HAVE JUST JUMPED THIS TO SCATTERED THIS EVENING WELL AHEAD OF THE COLD FRONT. CATEGORICAL POPS RUN THROUGH EARLY TOMORROW WITH A FAIRLY PRONOUNCED W-E CUTOFF IN THE MORNING/EARLY AFTERNOON. SFC GRADIENT TIGHTENS UP AND WIND SHOULD PICK UP BEHIND FRONT AS WELL DURING THE DAY. ENOUGH SPIN NOTED IN THE WARM SECTOR ATTM THAT A LOT OF THE STORMS ARE ROTATING AND THIS ROTATION IS MAKING IT TO THE GROUND IN SOME CASES. MODELS SUGGESTING THAT THE SPIN WILL BE NE OF FCST AREA WITH SOME ROTATORS IN THE SW THIS EVENING. AS COLD FRONT APPROACHES TONIGHT...AMS SHOULD BE MODIFIED SLIGHTLY AHEAD OF IT...AND THE TIMING FOR ADDITIONAL KICK WITH DAYTIME HEATING IS NOT THAT FAVORABLE. AM NOT 100% ON HOW SEVERE THESE STORMS WILL BE OVERNIGHT...THOUGH THE HEAVY RAINERS WILL DEFINITELY BE PRESENT. IN EITHER CASE...HAVE HIGHLIGHTED THE POTENTIAL FOR FLOOD AND WIND EVENTS TONIGHT. AFTER PASSAGE OF COLD FRONT LATE TONIGHT...PRECIP SHOULD CUT OFF FOR QUITE A WHILE DURING THE DAY MONDAY ALTHOUGH A CHANCE OF SHOWERS WILL PERSIST OVER NRN CWA OVERNIGHT DUE TO PROXIMITY OF COLD POOL AND ASSOC H5 LOW IN THE SRN GTLKS. DAYTIME HEATING ON TUES MAY SPARK A FEW SHOWERS AND INSTABILITY NOTED CANT RULE OUT ISOLD THUNDER. AM NOT PLAYING IT UP ATTM AND ANYTHING WONT HAVE THE SUPPORT TO BE SEVERE...BUT THE CHANCE OF PRECIP DESERVES A MENTION. GETTING GEARED FOR SVR TONIGHT...UPDATES TO FCST AND AFD SHOULD BE EXPECTED AS NECESSARY. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH ALL COUNTIES UNTIL 0Z. KY...TORNADO WATCH ALL COUNTIES UNTIL 2Z EXCEPT CARROLL COUNTY WHICH IS 0Z. OH...TORNADO WATCH ALL COUNTIES UNTIL 2Z. &&
Hazardous weather outlook, May 30, 5:10 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT SUN MAY 30 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-300915- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 510 AM EDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. A COLD FRONT WILL THEN MOVE INTO THE LOWER GREAT LAKES AND OHIO VALLEY REGION OVERNIGHT ...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ALTHOUGH THERE WILL BE A THREAT FOR THUNDERSTORMS INTO MONDAY MORNING...THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED WITH THE COLD FRONT. AS A RESULT...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AFOREMENTIONED COLD FRONT WILL MOVE ACROSS CENTRAL OHIO...SOUTH CENTRAL OHIO AND NORTH CENTRAL KENTUCKY MONDAY MORNING INTO EARLY MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT INTO MONDAY.
In the hours before
Special weather statement, May 30, 4:40 PM EDT, 2 hours 48 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT SUN MAY 30 2004 ...TORNADO WATCH THIS AFTERNOON AND EARLY EVENING... VERY SLOW MOVING THUNDERSTORMS IN INDIANA AND KENTUCKY HAVE A HISTORY OF PRODUCING TORNADOS. THE STRONGEST STORMS AT 4:45 PM EDT WERE LOCATED IN AND AROUND THE LOUISVILLE AREA. THE LARGE AREA OF THESE STRONG STORMS WILL AFFECT PARTS OF NORTHERN KENTUCKY THAT ARE SOUTH OF METROPOLITAN CINCINNATI...ESPECIALLY SOUTHERN OWEN COUNTY. FRANKS
Local storm report, May 30, 7:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 10 N HILLSBORO 39.35N 83.61W
05/30/2004 HIGHLAND OH AMATEUR RADIO
TREES DOWN ON ROUTES 28 AND 72.
0655 PM TORNADO 6 NW HILLSBORO 39.27N 83.69W
05/30/2004 HIGHLAND OH FIRE DEPT/RESCUE
A BARN WAS DESTROYED BY A TORNADO NEAR WILLETSVILLE.
&&
FRANKSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 38 min |
| May 30, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 50 min |
| May 30, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 40 min |
| May 30, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| May 30, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 31 min |
| May 30, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 59 min |
| May 30, 7:30 PM EDT | Tornado Warning | ILN | Ross | 45 min |
| May 30, 7:34 PM EDT | Tornado Warning | ILN | Hardin | 26 min |
Nearby
Tornado Warnings in Ohio, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.